Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 265, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 20, 2002, 3:10 PM CDT for Robertson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2002, 3:10 PM CDT (20:10 UTC)
- Expired
- Sep 20, 2002, 3:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
797 WUUS54 KOHX 202010 SVRBNA TNC147-202045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT FRI SEP 20 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN TENNESSEE * UNTIL 345 PM CDT * AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF CEDAR HILL...OR 11 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROSS PLAINS AROUND 325 PM CDT ORLINDA AROUND 330 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3655 8710 3640 8700 3670 8623 3692 8638 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:00 PM CDT, 10 minutes earlier.
Area forecast discussion, Sep 20, 3:00 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT FRI SEP 20 2002 MAIN BATCH OF SHOWERS AND STORMS MOVING FROM WEST INTO MID TN THIS AFTERNOON. COLD FRONT ALREADY IN FAR WEST TN. MODELS VARY SOMEWHAT WITH PROGRESS OF FRONT THROUGH THE MID STATE TONIGHT. WITH SUPPORT FROM LATEST RUC AND MESOETA...WILL LEAN TOWARD FASTER AVN. REGARDLESS OF TIMING...MODELS SUGGEST BAND OF RAIN WILL BECOME THINNER AND WEAKEN A BIT AS IT MOVES ACROSS THE MID STATE. STILL SOME THREAT FOR SEVERE...BUT WITH LOSS OF HEATING THIS EVENING...DO NOT BELIEVE THREAT IS WIDESPREAD. LOCALLY HEAVY RAINFALL WILL OCCUR. RAIN SHOULD END FOR OUR FAR WESTERN ZONES SUCH AS DOVER AND CAMDEN BY 800 PM OR SO. MOST RAIN WILL END FOR NASHVILLE AND VICINITY BEFORE MIDNIGHT. PLATEAU ZONES STILL EXPECTED TO HAVE BRUNT OF RAIN FROM LATE EVENING INTO EARLY MORNING HOURS. BASED ON AVN MODEL...NO POPS WILL BE CARRIED FOR MOST OF MID TN SATURDAY. PLATEAU GROUP WILL HAVE A CHANCE. WILL LEAN WITH MORE AGGRESSIVE AVN AND BRING DECREASING CLOUDS OVER MID TN. MODEL DIFFERENCES CONTINUE INTO SUNDAY. NGM WANTS TO BRING MOISTURE BACK INTO MID TN AND GENERATES QPF AS ANOTHER SHORTWAVE AND FRONT APPROACHES. WILL GO WITH DRIER AVN MODEL BASED ON IDEA THAT DEEP MOISTURE WILL STAY TO OUR SOUTHEAST AND WEAK FRONT WILL BRING JUST A PERIOD OF CLOUDINESS. REST OF FORECAST WILL REMAIN DRY WITH RELATIVELY COOLER AND LESS HUMID PATTERN. FUTURE OF TROPICAL MOISTURE STILL IN QUESTION FOR EXTENDED PERIOD. CCF TEMPERATURE NUMBERS WILL BE CLOSE TO MOS. .BNA...NONE. SH
In the hours before
Special weather statement, Sep 20, 11:30 AM CDT, 3 hours 40 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-211030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1130 AM CDT FRI SEP 20 2002 AT MIDDAY...A COLD FRONT WAS LOCATED ALONG THE MISSISSIPPI RIVER AND WILL CONTINUE TO MOVE EASTWARD CROSSING MIDDLE TENNESSEE LATE THIS EVENING THROUGH SATURDAY MORNING. AS THIS COLD FRONT MOVES EASTWARD...MOISTURE...AVAILABLE POTENTIAL ENERGY AND WIND SHEAR WILL CONTINUE TO ALLOW FAVORABLE CONDITIONS FOR THUNDERSTORM ACTIVITY LATE THIS AFTERNOON AND EVENING. THERE IS A THREAT THAT SOME THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND AND HAIL. ATMOSPHERIC CONDITIONS COULD ALLOW FOR THE DEVELOPMENT OF ISOLATED SUPERCELL THUNDERSTORMS. THUS...ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...ABUNDANT ATMOSPHERIC MOISTURE WILL CAUSE LOCALLY HEAVY RAINFALL ACROSS MIDDLE TENNESSEE. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BECOME NECESSARY FOR THIS AFTERNOON AND EVENING. STAY TUNED TO YOUR LOCAL NOAA WEATHER RADIO...NEWS MEDIA...RADIO AND INTERNET SOURCES FOR THE LATEST WEATHER INFORMATION ON THIS DEVELOPING WEATHER SITUATION. SH/MED
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 50 min |
| Sep 20, 6:18 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.